MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; LINER, ACET, 10DH, HXL/FMP + 5MM OFFSET, 36MM ID, MP9

ENCORE MEDICAL L.P. FOUNDATION HIP; LINER, ACET, 10DH, HXL/FMP + 5MM OFFSET, 36MM ID, MP9
Model Number 935-36-256
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 49 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient having acquired a post-operative infection.The surgeon performed a washout and changed the head and liner.

Brand Name
FOUNDATION HIP
Common Device Name
LINER, ACET, 10DH, HXL/FMP + 5MM OFFSET, 36MM ID, MP9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8561165
Report Number1644408-2019-00345
Device Sequence Number13837151
Product Code LPH
UDI-Device Identifier00888912101516
UDI-Public(01)00888912101516
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model Number935-36-256
Device Catalogue Number935-36-256
Device Lot Number817F1016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-361, LOT 864B1340
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR